Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 26, NWS Pendleton, OR

June 17, 2011Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 17, 2011, 2:13 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 18, 2011, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 2:13 PM PDT (21:13 UTC)
In effect from
Jun 18, 2011, 12:00 PM PDT
Expired
Jun 18, 2011, 9:25 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS76 KPDT 172113
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
213 PM PDT FRI JUN 17 2011

...VERY WINDY IN THE KITTITAS VALLEY SATURDAY...

.ANOTHER STORM SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND
CROSS THE PACIFIC NORTHWEST SATURDAY AND SATURDAY NIGHT. THIS
SYSTEM WILL BRING MORE PRECIPITATION AND INCREASE THE WINDS
ACROSS THE REGION, WITH THE STRONGEST WINDS IN THE KITTITAS
VALLEY.

WAZ026-180600-
/O.NEW.KPDT.WI.Y.0026.110618T1900Z-110619T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
213 PM PDT FRI JUN 17 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT SATURDAY.

* TIMING: NORTHWEST WINDS WILL INCREASE DURING THE MORNING
  SATURDAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 10
  PM PDT.

* WINDS: THE STRONGEST WINDS WILL RUN 30 TO 38 MPH WITH GUSTS TO
  NEAR 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS
  SUMMIT. DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
4 follow-up statements
006 
WWUS76 KPDT 180537
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1037 PM PDT FRI JUN 17 2011

...VERY WINDY IN THE KITTITAS VALLEY SATURDAY...

.ANOTHER STORM SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND
CROSS THE PACIFIC NORTHWEST SATURDAY AND SATURDAY NIGHT. THIS
SYSTEM WILL BRING MORE PRECIPITATION AND INCREASE THE WINDS
ACROSS THE REGION... WITH THE STRONGEST WINDS IN THE KITTITAS
VALLEY.

WAZ026-181400-
/O.CON.KPDT.WI.Y.0026.110618T1900Z-110619T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1037 PM PDT FRI JUN 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE DURING THE MORNING 
  SATURDAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 
  10 PM PDT. 

* WINDS: THE STRONGEST WINDS WILL RUN 30 TO 38 MPH WITH GUSTS 
  TO NEAR 50 MPH. 

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY 
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO 
  RYEGRASS SUMMIT. DRIVING MAY BECOME DIFFICULT FOR 
  MOTORCYCLES AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
612 
WWUS76 KPDT 181247
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
547 AM PDT SAT JUN 18 2011

...VERY WINDY IN THE KITTITAS VALLEY TODAY...

.ANOTHER WEATHER SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND
CROSS THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM WILL
BRING MORE PRECIPITATION AND AN INCREASE THE WINDS ACROSS THE
REGION...WITH THE STRONGEST WINDS IN THE KITTITAS VALLEY.

WAZ026-182200-
/O.CON.KPDT.WI.Y.0026.110618T1900Z-110619T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
547 AM PDT SAT JUN 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

* TIMING: NORTHWEST WINDS WILL INCREASE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 10 PM PDT THIS
  AFTERNOON AND EVENING.

* WINDS: THE STRONGEST WINDS WILL BE FROM 30 TO 40 MPH WITH GUSTS
  TO NEAR 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS
  SUMMIT. RIDING AND DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES
  AND HIGH PROFILE VEHICLES RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
731 
WWUS76 KPDT 182152
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
252 PM PDT SAT JUN 18 2011

...VERY WINDY IN THE KITTITAS VALLEY TODAY...

.ANOTHER WEATHER SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND
CROSS THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM WILL
BRING MORE PRECIPITATION AND AN INCREASE THE WINDS ACROSS THE
REGION...WITH THE STRONGEST WINDS IN THE KITTITAS VALLEY.

WAZ026-190600-
/O.CON.KPDT.WI.Y.0026.000000T0000Z-110619T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
252 PM PDT SAT JUN 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH THE
  STRONGEST WINDS OCCURRING BETWEEN 3 PM AND 10 PM PDT THIS
  AFTERNOON AND EVENING.

* WINDS: THE STRONGEST WINDS WILL BE FROM 30 TO 40 MPH WITH 
  GUSTS TO NEAR 50 MPH. 

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY 
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO 
  RYEGRASS SUMMIT. RIDING AND DRIVING MAY BECOME DIFFICULT FOR 
  MOTORCYCLES AND HIGH PROFILE VEHICLES RESPECTIVELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
579 
WWUS76 KPDT 190425
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
925 PM PDT SAT JUN 18 2011


WAZ026-190530-
/O.CAN.KPDT.WI.Y.0026.000000T0000Z-110619T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
925 PM PDT SAT JUN 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

IT HAS BEEN WINDY IN THE KITTITAS VALLEY...BUT WINDS ARE NOT
STRONG ENOUGH TO WARRANT OR CONTINUE A WIND ADVISORY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 17, 10:40 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 17, 10:40 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1040 AM PDT FRI JUN 17 2011

UPDATED AVIATION DISCUSSION

.SHORT TERM...UPDATE...A LARGE UPPER LOW CONTINUES OVER ALBERTA AND
MONTANA THIS MORNING, AND IS EXPECTED TO SLOWLY SHIFT EAST-NORTHEAST
AND FILL A BIT DURING THE NEXT 18 TO 24 HOURS. CURRENTLY THE REGION
IS UNDER A MOSTLY DRY NORTHWEST FLOW ON THE BACK SIDE OF THE UPPER
LOW. THERE IS A WAVE ROTATING AROUND THE UPPER LOW THAT IS MOVING
OUT OF SOUTHEAST B.C. AT THE MOMENT. THIS WAVE WILL SLIDE THROUGH
IDAHO TODAY AND MAY CAUSE ISOLATED SHOWERS OVER WALLOWA COUNTY, AND
POSSIBLY THE MOST NORTHERN END OF THE BLUE MOUNTAINS. THIS WAVE
COULD ALSO CAUSE THE DEVELOPMENT OF A STRAY THUNDERSTORM OVER
WALLOWA COUNTY AS WELL. ELSEWHERE, EXPECT FAIR AND DRY CONDITIONS
THOUGH A FEW SHOWERS MAY DEVELOP OVER THE RIDGES OF THE WASHINGTON
CASCADE EAST SLOPES. UPDATES THIS MORNING INCLUDED ADDING A SLIGHT
CHANCE OF THUNDERSTORMS TO WALLOWA COUNTY FOR LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING, TWEAKING AFTERNOON HIGH TEMPS, AND
REDUCING THE SKY COVER FOR THIS MORNING. 90

.LONG TERM...PREVIOUS DISCUSSION...AN UPPER LEVEL RIDGE WILL DEVELOP
OVER THE PACIFIC NORTHWEST MONDAY. SUBSIDENCE FROM THE RIDGE WILL
KEEP THE CWA WARMER AND DRY MONDAY AND TUESDAY. WEDNESDAY THE UPPER
LEVEL FLOW WILL SHIFT TO THE SOUTHWEST, BUT DRY CONDITIONS WILL
PERSIST. BY THURSDAY THE DEVELOPING TROUGH MAY TRIGGER A FEW SHOWERS
IN THE MOUNTAINS.

&&

.AVIATION...18Z TAFS...VFR CONDITIONS WILL GENERALLY PREVAIL OVER
THE NEXT 24 HOURS. NORTHWESTERLY FLOW WILL USHER IN SOME MID AND
HIGH LEVEL CLOUDS THIS AFTERNOON AND OVERNIGHT. A FEW SHOWERS WILL
ALSO BE POSSIBLE BY SATURDAY MORNING NEAR KDLS...KRDM AND KBDN.
WINDS WILL BE 5 TO 15 KT...EXCEPT AT KDLS 15 TO 20 KT DURING THE
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  76  51  74  52 /   0  10  30  30
ALW  77  53  75  54 /   0  10  30  30
PSC  81  53  79  54 /   0  10  20  20
YKM  79  51  77  49 /   0  10  30  30
HRI  80  51  78  52 /   0  10  20  20
ELN  79  52  76  52 /   0  10  30  30
RDM  75  45  71  41 /   0  10  30  30
LGD  72  43  70  47 /  10  10  40  40
GCD  74  43  71  46 /   0  10  40  40
DLS  78  55  74  55 /   0  10  30  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/76/82
Hazardous weather outlook, Jun 17, 8:47 AM PDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
847 AM PDT FRI JUN 17 2011

UPDATED TO REMOVE FREEZE WARNING AND INCLUDE THUNDERSTORMS FOR TODAY.

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
841 AM PDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     WALLOWA COUNTY

A WEAK WEATHER DISTURBANCE WILL TRACK SOUTH OVER IDAHO TODAY AND MAY
TRIGGER ISOLATED SHOWERS AND A FEW THUNDERSTORMS OVER EXTREME
NORTHEAST OREGON THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS SATURDAY
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

AN AREA OF LOW PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST ON
SATURDAY.  THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE
MOUNTAINS OF NORTHEAST OREGON SATURDAY AFTERNOON AND EVENING AND
THEN MORE WIDESPREAD SHOWERS TO THE AREA ON SUNDAY.  A RIDGE OF HIGH
PRESSURE IS THEN EXPECTED TO MOVE INTO THE AREA EARLY NEXT WEEK WITH
DRY AND WARMER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.